MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after surgical evaluation, the customer decided to use our dense mesh stent for treatment.Based on preliminary data measurements, a ped2-450-20 dense mesh stent was selected for the procedure.After device hydration, the phenom27 (p27) microcatheter was positioned at m2, and device delivery began.Once the stent was positioned along the microcatheter, the customer began stent deployment.The customer began retracting the phenom27, approximately 8mm, with the stent tip at the level of m1.However, the stent morphology did not show opening.The customer waited 30 seconds, but it still did not open.The customer repeated the retraction and procedure, but the stent morphology remained unchanged.Therefore, the guidewire delivery method was changed.The stent tip morphology was problematic.The customer believed the stent had been damaged during delivery, so the entire p27 and stent were removed, replaced with a new p27 and a new stent.Subsequent procedures proceeded normally, the stent opened successfully, and the surgery was completed smoothly.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for dense mesh stent implantation of a saccular, unruptured ophthalmic artery segment aneurysm with a max diameter of 7mm and a 5mm neck diameter.Landing zone: distal: 4.3mm and proximal: 4.6mm.It was noted the patient's vessel tortuosity was moderate.Access vessel was the femoral artery.Dapt (dual antiplatelet treatment) was administered.After the customer replaced the stent, an angiography was performed on both the anteroposterior and lateral sides.The angiography result post procedure showed that there was significant retention of contrast agent in the aneurysm, and all the blood vessels were there.Ancillary devices include a navien 5f115, 6f115 guide catheter and phenom27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was some resistance in the phenom during pipeline delivery.There was no problem with the navien catheter.The pipeline was not placed in a bend when it failed to open.It was clarified that the distal end of the pipeline failed to open due to the distal stent being damaged.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6.Coding updated based on additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2: analysis cannot be completed as device was not returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
No new additional received.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23497438
Report Number2029214-2025-02346
Device Sequence Number18390504
Product Code OUT
UDI-Device Identifier00763000449384
UDI-Public(01)00763000449384(17)280609(10)D044541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberD044541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/10/2025
02/02/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/05/2025
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale